Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Jacksonville, FL

March 3, 2001Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 3, 2001, 7:44 PM EST for Jeff Davis County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2001, 7:44 PM EST (00:44 UTC)
Expired
Mar 3, 2001, 8:30 PM EST
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Jeff Davis County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 7:00 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 040045
SVRJAX
GAC161-040130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 830 PM EST

* AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
  FROM 7 MILES NORTHEAST OF BROXTON TO 3 MILES EAST OF BROXTON TO 5
  MILES WEST OF DOUGLAS...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 830 PM EST...
  SNIPESVILLE AND DENTON...

A TORNADO WATCH I
S ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Mar 3, 3:00 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EST SAT MAR 3 2001

CURRENTLY...A COMPLEX 1000 MB SFC LOW NEAR THE LA COAST WITH Q-STNRY
FRONT FROM NRN GA TO SRN MS TO THE LOW. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS HAVE DEVELOPED OVER OUR CWA IN THE WARM SECTOR OF THE
SYSTEM. EXPECT COVERAGE AND INTENSITY TO INCREASE AS CAP CONTINUES
TO ERODE. EXPECT MOST SEVERE STORMS TO MAINLY PRODUCE DAMAGING
WINDS. IN SHORT TERM...SFC LOW WILL TRACK NEWD TOWARD NRN AL TONIGHT
WITH FRONTAL BOUNDARY TRAILING INTO THE WRN FL PANHANDLE.

FORECAST...SHORTWAVE ENERGY IN THE SRN STREAM SHIFTS EWD OVERNIGHT
WHICH BECOMES IN PHASE WITH MID-UPPER LEVEL LOW OVER NE PORTION OF
U.S. THIS WILL ALLOW FRONTAL SYSTEM TO MOVE RAPIDLY E AS THE SFC LOW
DEEPENS OVER THE MID ATLC AND OFF THE COAST TO NEAR 980 MB MON
EVENING. FRONTAL BOUNDARY WILL MOVE THROUGH THE CWA LATE SUN MORNING
AND EARLY AFTN. AS FOR TONIGHT...MODELS CONSISTENT WITH SHOWING HIGH
OMEGA JUST N OF CWA WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING IN LOW LEVEL CONVERGENT FLOW. ALSO
ANTICIPATE A LULL ACTIVITY AS SLIGHT NEG DIFF VORT ADV MOVES OVER
THE REGION. SUN...FRONT WILL BE PUSHING THROUGH CWA THROUGH 15Z-21Z
WITH STILL ENOUGH LOW LEVEL CONVERGENCE AND UPPER DIVERGENCE (RR
QUAD OF 250 JET). MON AND TUE...7H TROUGH FINALLY MOVES THROUGH WITH
SOME WRAP AROUND MOISTURE IN NRN ZONES SO WILL MAINTAIN SLIGHT
CHANCES THERE LATE SUN NIGHT. WINDY CONDS EXPECTED STRONG COLD
ADVECTION WILL USHER IN MUCH COOLER TEMPS WITH POSSIBLE FREEZING
TEMPS TUE MORNING.

MARINE...WINDS CONTINUE INCREASING ACROSS THE MARINE WATERS TONIGHT.
WILL HEADLINE SCA. POST-FRONTAL TROUGHING WILL KEEP WINDS MAINLY
FROM SW MUCH OF SUN BEFORE VEERING TO WLY SUN NIGHT THEN NW MON.

PRELIM
AMG 63/70/44/55 +520
SSI 65/74/45/58 8610
JAX 67/79/46/59 6610
GNV 66/78/46/60 6700 02

.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.

ARS

In the hours before

Special weather statement, Mar 3, 4:15 PM EST, 3 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EST SAT MAR 03 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT WELL AHEAD
OF A STRONG COLD FRONT TO THE WEST OF THE REGION. THE GREATEST
CONCENTRATION OF STORMS TONIGHT WILL BE OVER INTERIOR GEORGIA
COUNTIES...AS WELL AS THE SUWANNEE VALLEY OF NORTH FLORIDA. MOVEMENT
OF THE STORMS WILL BE GENERALLY TO THE NORTHEAST AT 40 MPH.

THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...AS
WELL AS HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL
TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR
LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE
WEATHER THREAT. THOSE PEOPLE WITH NOAA WEATHER RADIOS SHOULD LEAVE
THEIR RADIO ALERT FEATURES ACTIVE TONIGHT.

AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS...STORM
SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...INCLUDING WEATHER SAFETY TIPS...VISIT
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET
AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:11 PM ESTTornado WarningJAXCoffee49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.